Thunderstorm Wind, Nye
- When
- June 25, 6:30 AM PST to 6:33 AM PST
- Where
- Nye County, Warm Spgs
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.180, -116.370
A mesonet site 50 miles east northeast of Tonopah measured a thunderstorm wind gust of 60 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
A mesonet site 50 miles east northeast of Tonopah measured a thunderstorm wind gust of 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 25, 1:14 AM PST, 5 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 214 AM PDT THU JUN 25 2009 .SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY AS IT TRACKS NORTHEASTWARD INTO THE GREAT BASIN. HIGH PRESSURE WILL REBUILD ACROSS THE REGION OVER THE WEEKEND FOR A RETURN TO DRY WEATHER. MONSOONAL MOISTURE WILL BRING ANOTHER THREAT OF THUNDERSTORMS TO THE AREA AROUND THE MIDDLE OF NEXT WEEK. && .SHORT TERM...TODAY THROUGH FRIDAY. UPPER LOW OFF THE SRN CA COAST WILL GET PICKED UP BY SHORT WAVE TROUGH MOVING INTO THE PAC NW. AS IT DOES IT WILL BRING INCREASING MOISTURE AND INSTABILITY TO NRN AND CNTRL NV. MAIN THREAT OF SHOWERS AND THUNDERSTORMS WILL BE ACROSS CNTRL AND ERN NV THIS AFTN THROUGH FRIDAY. ON FRIDAY UPPER LOW WILL MOVE ACROSS THE GREAT BASIN AS AN OPEN WAVE THEN EXIT INTO UTAH FRIDAY EVENING. AHEAD OF THE LOW TODAY A 70-80 KT JET WILL BE PRESENT ACROSS ERN NV ALONG WITH AROUND 30 KTS OF SHEAR IN THE 0-6 KM LAYER. WITH THESE INGREDIENTS SHOULD SEE SOME STRONG THUNDERSTORMS DEVELOP THIS AFTERNOON. .LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY...MEDIUM RANGE MODELS NOW IN BETTER AGREEMENT WITH THE PROGRESSION OF THE UPPER LEVEL LOW FORECAST TO EJECT NE OVER THE AREA THROUGH FRIDAY NIGHT...WITH ALL MODELS SHOWING THE LOW BECOMING AN OPEN WAVE AS IT PUSHES EAST OF THE REGION BY FRIDAY EVENING...WITH DRIER CONDITIONS AND SLIGHTLY COOLER TEMPS ACROSS NRN AND CNTRL NV FRIDAY NIGHT. MODELS THEN SHOW AN UPPER LEVEL RIDGE DRIFTING SOUTHEAST INTO AZ AND THE FOUR CORNERS REGION THROUGH THE WEEKEND. THIS WILL ALLOW MORE DRIER AIR TO PUSH INTO THE GREAT BASIN ON SUNDAY WITH WARMER TEMPS AS WELL. EXPECT WARMER THAN NORMAL TEMPS TO CONTINUE INTO EARLY NEXT WEEK WITH HIGHS IN THE 80S AND LOW 90S. MODELS SHOW SOME MIDLEVEL MOISTURE AND LLVL INSTABILITY MONDAY AND TUESDAY AFTERNOON...MAINLY ACROSS THE MOUNTAINS OF CNTRL AND NE NV. ADDED A SLIGHT CHC OF TSTORMS IN THESE AREAS...MAINLY FOR FIRE WEATHER PURPOSES SINCE A STRAY TSTORM CAN NOT BE RULED OUT DURING THE AFTERNOON. FURTHER OUT...LONG RANGE MODELS IN PRETTY GOOD AGREEMENT...SHOWING THE UPPER LEVEL HIGH PRESSURE IN THE FOUR CORNERS REGION DRIFTING SOUTHEASTWARD INTO THE SRN PLAINS STATES BY WEDNESDAY AND THURSDAY OF NEXT WEEK AS THE RIDGE ACROSS THE CNTRL AND ERN PACIFIC OCEAN BREAKS AND WEAKENS. GFS AND ECMWF HINT TOWARDS A LONG WAVE TROUGH REBUILDING ACROSS THE ERN PACIFIC...WITH NUMEROUS SHORTWAVES PUSHING ACROSS THE ERN PACIFIC ALLOWING SOME SUBTROPICAL MOISTURE TO PUSH NORTH INTO THE SOUTHWEST UNITED STATES...RESULTING IN A GREATER THREAT OF SHOWERS AND TSTORMS ACROSS PORTIONS OF NV. WITH SW FLOW...KEPT TEMPS NEAR OR SLIGHTLY ABOVE NORMAL. STARTED TO INCREASE POP ACROSS ERN NV ON WEDNESDAY...BUT DID NOT GO QUITE AS HIGH AS MODELS SUGGEST YET. && .AVIATION...CLOUDS WILL INCREASE OVER THE AREA THIS MORNING...ESPECIALLY ACROSS ERN NV...AS SOME MIDLEVEL MOISTURE PUSHES NORTH AHEAD OF AN UPPER LEVEL DISTURBANCE CURRENTLY OFF THE CALIF COASTLINE. AS THIS DISTURBANCE PUSHES INLAND TODAY...SHOWERS AND TSTORMS WILL DEVELOP DURING THE AFTERNOON. THE BEST CHC OF TSTORMS WILL BE ACROSS EAST CNTRL NV...INCLUDING KELY...AND THEN NE NV LATER ON IN THE EVENING. GUSTY WINDS AROUND 45 KTS AND BRIEF HEAVY RAINS ARE EXPECTED WITH TSTORMS THIS AFTERNOON. && .FIRE WEATHER...UPPER LOW MOVING NEWD FROM OFF THE SRN CA COAST WILL BRING INCREASING MOISTURE AND INSTABILITY TO THE FIRE DISTRICT TODAY...MAINLY ACROSS CNTRL AND ERN NV...FOR A CHANCE OF SHOWERS AND THUNDERSTORMS. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT AND FRIDAY AS THIS LOW PRESSURE SYSTEM APPROACHES THEN MOVES ACROSS THE AREA FRIDAY. ON FRIDAY SHOWERS AND THUNDERSTORMS WILL MOSTLY BE CONFINED TO ERN NV. HIGH PRESSURE WILL BUILD BACK OVER THE REGION THIS WEEKEND FOR DRY WEATHER. MONSOONAL MOISTURE WILL BEGIN TO MOVE INTO THE AREA AROUND THE MIDDLE OF NEXT WEEK FOR THE POSSIBILITY OF A FEW THUNDERSTORMS. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 91/95/95
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 600 AM PDT THU JUN 25 2009 NVZ013-030>037-261100- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 600 AM PDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A LOW PRESSURE SYSTEM ALONG THE CALIFORNIA COAST WILL BRING INCREASING MOISTURE AND INSTABILITY TO NORTHERN AND CENTRAL NEVADA TODAY. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MOST OF THE REGION TODAY AND CONTINUE INTO TONIGHT. SOME OF THESE STORMS COULD PRODUCE WINDS GUSTS TO 50 MPH...SMALL HAIL...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EASTERN NEVADA FRIDAY. DRIER CONDITIONS WILL RETURN THIS WEEKEND AS HIGH PRESSURE BUILDS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2009Every state in 2009This day in weather historyWarnings in Nevada, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 171642.